Rogaine help... please! - BaldTruthTalk.com
+ Reply to Thread
Results 1 to 7 of 7
  1. #1
    Junior Member
    Join Date
    Jan 2011
    Posts
    4

    Default Rogaine help... please!

    Hi Everyone,

    I'm 24 and started noticing my hair has coming loose in my hands around a year ago. It started just at my temples and I didnít really think too much of it. This continued and I gradually started to notice I was developing areas where my hair looked very thin and lost volume in those areas.

    I am usually very proud of my hair and quite confident however thinking that my hair is falling out is majorly affecting me. I seem to lack confidence and just donít feel happy or myself anymore.

    The hair los wasnít too bad on the top or the crown and no one I knew could notice it at all.

    However, after doing some research I decided to take action and try and prevent any further loss. I didnít want to try the pills that block the DHT as I really didnít want the reported side effects so thought Iíd try rogaine.

    I started using this late December probably around the 21st. so I guess this means Iíve been using it twice daily for around a month. Even though there wasnít mush hairloss on the top and crown I applied it there just to be safe. I also put lots on my temples and front or my hairline.

    My problem is that I have now really started to notice hair loss all over. When I have a shower I can majorly see my head and even a few weeks ago this wasnít the case. What should I do? should I continue with the rogaine all over even though it seems to have a bad effect and made more hair fall out that wasnít before? I have heard you get extra shedding at first but I donít want to completely destroy my hair and speed up the loss.

    My head also itches a lot. Is this a normal sign or a sign that itís having a bad effect on me?

    I am more than happy to continue putting it on twice a day and put up with the itching if it helps restore my hair in all areas but not if itís just going to mess up my hair.

    I really need some advice. Should I stick or stop with the rogaine?

    Thanks every, Iíd really appreciate your advice

  2. #2
    Member
    Join Date
    Jan 2011
    Posts
    37

    Default

    Hey man, if you're start to notice a lot of this itching, you might have a sensitivity to the Rogaine, in which case it's probably doing you more harm than good. Also, I'd recommend only putting on places which are thinning out. I personally have not had a good experience with Rogaine, as I put it in areas which didn't need it, and I'm pretty sure I helped speed up the balding process in those areas.

    The itching/allergy could possibly be to the propylene glycol in the solution/foam...at least that's what I've read around online.

    I also think it's important to let you know that the majority of people who get on Rogaine see increased shedding, so keep that in mind as well I suppose.

  3. #3
    Member
    Join Date
    Feb 2012
    Posts
    34

    Default

    I have the same issue. I've been on for 3.5 months. My scalp has been ok but it's a little red and flakey because of how dry it is in the winter. My doctor has put me on some prescritpion strength lotion which I hope will help. If your itchiness and cracking is severe though it may be doing more harm that good. I'm 31 and my hair was pretty thick except at the crown. When I started using Rogaine I went thin all over. Was it the Rogaine? I also lost a lot of weight over a short period so my hair loss might have been caused the shock of the diet I was on so I don't know. What it does sound like is that you're losing hair in some of your permanent zones (the sides, diffuse thinning on top). That can mean a lot of things. Have you been on a crazy diet, have you gone through anything extremely traumatic, are you on medications for any other ailment? You should see a dermatologist who specializes in hair loss. They'll give you a their prof. opinion and see if you're losing androgen or telogen hair. Otherwise, shedding can get pretty bad on Rogaine, but you should see a doctor about your scalp.

  4. #4
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,125

    Default

    Quote Originally Posted by r1986 View Post
    My problem is that I have now really started to notice hair loss all over. When I have a shower I can majorly see my head and even a few weeks ago this wasnít the case. What should I do? should I continue with the rogaine all over even though it seems to have a bad effect and made more hair fall out that wasnít before? I have heard you get extra shedding at first but I donít want to completely destroy my hair and speed up the loss.
    The hair you are shedding is from the hair follicles that have been damaged by DHT prior to starting the medication. Shedding is a normal part of treating hereditary hair loss. Shedding is associated with every treatment for hereditary hair loss that actually works. The shedding stops eventually and with continued use your hair will grow back a little thicker than it was before. You need to ride out the shedding. If you stop the medicine abruptly you may experience a massive shed and no one can tell you if the hair that sheds out from stopping the medication will grow back. If you feel you need to stop using the medicine, do so gradually over several months, not abruptly. I recommend you stick with it for at least six months.



    Quote Originally Posted by r1986 View Post
    My head also itches a lot. Is this a normal sign or a sign that itís having a bad effect on me?
    Itching and irritation are two common complaints with using Minoxidil. Neither is necessarily an indication that you are having a bad reaction to the medicine. There are two things you can do to try to resolve the itching. If you are not using Rogaine foam, start using that. You can also use Nizoral or Nizoral A-D shampoo in place of your regular shampoo once per week. There are other benefits to using Nizoral or Nizoral A-D once per week anyways, so it is a good idea to start using it.

  5. #5
    Member
    Join Date
    Jan 2012
    Posts
    78

    Default

    I have been using minoxidil for 6 weeks with a lot of shedding but tbh I had already started shedding badly even before minoxidil. Shedding still hasn't stopped which is quite worrying, but I won't stop using it. I also get an itchy scalp sometimes when applying minoxidil but only very occassionally.

  6. #6
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,125

    Default

    Quote Originally Posted by rupe View Post
    I also get an itchy scalp sometimes when applying minoxidil but only very occassionally.
    Using Nizoral or Nizoral A-D once per week in place of your regular shampoo may help with that. If you do not want to use Nizoral, you can try Neutrogena T/GEL instead.

  7. #7
    Junior Member
    Join Date
    Jan 2012
    Posts
    12

    Default

    When I first started using Rogaine I experienced similar symptoms, I also developed some red welts along the front of my hairline and found that my forehead had become very dry, my lips were chapped to.

    My shed defiantly increased but I have noticed tiny new hairs starting to appear in the areas from which I shed.

    To try and solve my scalp issues I did the following.

    1. Started using Nizoral A-D every three days.

    2. At least 4 hours after my morning application of Rogaine I applied hand cream to my forehead and other areas of exposed head skin.

    3. Changed my shampoo to one recommended by my hairdresser for my hair type. I also got her to recommend a moisturising conditioner.

    4. On days when there was, again, at least four hours after my evening application of Rogaine I goto sleep with Lusters Pink Hair Lotion in my hair. I'm not really sure if this does much but it seems to improve the 'look' of my hair the next day.

    Since I started doing these 4 things (although I think it was 1-3 that really helped) I've had no problems with my scalp, my hair is also looking shinier and healthier.

    Oh yes. I also increased the number of brews (cups of tea) I drink a day to ensure that I stayed hydrated.

Similar Threads

  1. Rogaine once or twice a day?
    By rtpatter in forum Hair Loss Treatments
    Replies: 11
    Last Post: 10-29-2015, 03:55 AM
  2. How to best use Rogaine
    By arizona in forum Women's Hair Loss: Start Your Own Topic
    Replies: 2
    Last Post: 02-17-2012, 02:38 PM
  3. rogaine
    By forhair1987 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 0
    Last Post: 11-09-2010, 02:03 PM
  4. Should I add Rogaine?
    By heynow1234 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 4
    Last Post: 12-11-2009, 01:14 PM
  5. Rogaine WTF!!
    By gusguts in forum Men's Hair Loss: Start Your Own Topic
    Replies: 3
    Last Post: 12-27-2008, 09:57 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Gene Therapy update and insights
Today 05:19 AM
Last Post By Dr A's Clinic
Today 05:19 AM
Best hair transplant dr's and price per graft
12-11-2014 02:25 PM
Last Post By AlexBenjamin
Today 04:54 AM
Have you used a car delivery before?
01-10-2023 05:53 AM
by Glent
Last Post By mmurray
Yesterday 04:13 PM
A family has hair restoration with Dr. Lindsey
02-02-2022 08:02 AM
Last Post By Mitch Smith
Yesterday 03:58 AM
New hair care regime based on gene / anti-ageing science
02-22-2022 11:45 AM
Last Post By jameshartman
02-06-2023 10:00 PM